MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. XENMATRIX AB; PORCINE SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. XENMATRIX AB; PORCINE SURGICAL MESH
Catalog Number 1151928
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Pain (1994)
Date of Event 08/17/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
There is no connection that can be made at this time between the reported postoperative complication (mild pain) and any problem / malfunction with the davol device used to treat the patient.Per the surgeon the pain is most likely attributable to the muscle release that was done as part of the hernia repair.Based on the information provided a definitive conclusion cannot be made.It was noted that the device in question was implanted after the labeled expiration date.Since the manufacture of this lot the shelf life for the xenmatrix ab graft has been extended to 24 months.As such the device was implanted within the current expiration period and this would not be a contributory factor to the patient postoperative complications.Should additional information be obtained, a supplemental emdr will be submitted the information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.Remains implanted.
 
Event or Problem Description
It was reported that a patient who is part of a clinical study is experiencing mild postoperative pain.On (b)(6) 2016 - the patient underwent implant of the xenmatrix ab mesh, during a complex multi-part procedure including lysis of adhesions to remove bowel obstruction, excision of mass, removal of an unknown synthetic previously placed mesh and debridement.The procedure was performed retro-rectus without component separation technique.The size of the hernia defect was 26cm in length and 12cm in width.As reported, it was necessary to trim the xenmatrix ab graft and there was a 5cm graft overlap maintained around the hernia defect.The hernia location was midline and involved the umbilical, suprapubic, epigastric and infraumbilical space.The perimeter of the mesh was sutured with long-term absorbable monofilament with 7 fixation points.The midline fascia and skin were completely closed.Three drains were inserted in the retro-rectus left lower quadrant, subcutaneous right upper quadrant and the subcutaneous left upper quadrant.On (b)(6) 2018 - the patient present for visit and was asymptomatic.There was no evidence of hernia or recurrence and the patient reported mild right sided pain, which has been present and unchanged since operation.The patient continues to wear abdominal binder as this helps with her mild pain.Per the surgeon the pain is most likely attributable to the muscle release that was done as part of the hernia repair.The patient adverse event of right sided pain has been reported and assessed as possibly device related "as we can't completely rule this out" and definitely procedure related.As reported the patient is "doing great and continues to wear the abdominal binder." no additional treatment has been reported.The outcome is reported as recovering/resolving.

Brand Name
XENMATRIX AB
Common Device Name
PORCINE SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC.
100 crossings blvd.
warwick RI 02886
MDR Report Key7397526
Report Number1213643-2018-00895
Device Sequence Number83932
Product Code PIJ
UDI-Device Identifier00801741074271
UDI-Public(01)00801741074271
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K151177
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source health professional,other,stu
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 04/04/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/28/2015
Device Catalogue Number1151928
Device Lot NumberHUZB1913
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/15/2018
Initial Report FDA Received Date04/04/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age66 YR
Patient Weight98